MAUDE Adverse Event Report: STRYKER GMBH IMPACTOR ASSEMBLY OMEGA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IMPACTOR ASSEMBLY OMEGA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 704001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported, "omega3 plate impactor plastic section has broken during use.Surgeon substituted another general ortho instrument.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.Device inspection revealed the following: the received impactor was found to be broken from junction where metallic handle connects with the impactor head.The device has been subjected to quite high non-axial impaction as a result of which one half side of the breakage surface shows abnormal breakage pattern while the other half is relatively cleanly separated.The rest of the damaged part including the compressed distal end, all indicates towards high impact forces being applied on the impactor.Note that this is a device which is subjected to consistent impact forces due to which the device has finally given up.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.There are signs of heavy impactions on the impactor as evident by the manner of deformation and breakage surface.Also, as the device is intentionally used for impaction, it is likely that a weakened structural integrity due to long usage and reprocessing cycles would have contributed to the failure.The op-tech states: ¿note: use gentle hammering only ¿ otherwise the impactor may be destroyed.¿ if any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "omega3 plate impactor plastic section has broken during use.Surgeon substituted another general ortho instrument.".

Brand Name
IMPACTOR ASSEMBLY OMEGA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10708033
Report Number0008031020-2020-02349
Device Sequence Number3644688
Product Code LXH
UDI-Device Identifier04546540113078
UDI-Public04546540113078
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number704001
Device Catalogue Number704001
Device Lot Number07480L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR